Not Feeling Well On Zejula

Updated
JEL Says:

This is my 5th week on Zejula 200mg daily. As suggested by the pharmacy nurse I take it at night to help with possible side effects. The first 2 weeks I felt good. Slightly nauseous and shaky in the morning but was able to function well. The 3rd week I felt nauseous and shaky but it lasted longer. I also had more good days than bad. The 4th week the nausea, shakiness and fatigue lasted most the day. I did have 2 fairly good days that week. This week so far I have felt lousy most of the day. I have had my blood work checked every week. Platelets down to 100. Rest of my CBC low normal range. I see my oncologist in 4 days. I understand the reason to take this drug but I want to feel better. I have taken the nausea med as needed, many other forms of nausea relief methods and have taken naps during the day but I still feel lousy. I would like to know if these symptoms subside as time goes by. I really don't want to take this if I feel this badly. Thanks for reading this.

3 Replies

Earliest Newest Votes
1
David Says:

Hi JEL,

Sorry to hear about the symptoms you're experiencing as a result of taking Zejula (Niraparib).

According to wikipedia, "the most common side effects in studies were low blood cell counts, namely thrombocytopenia (in 61% of patients, severe in 29%), anemia (in 50%, severe in 25%) and neutropenia (in 30%, severe in 20%). Other, mostly mild to moderate side effects included nausea, fatigue, and constipation. In a study running over 250 days (median), 15% of patients had to permanently discontinue niraparib due to adverse effects."

Source: Niraparib Details

More specific details pertaining to this drug's side effects can also be found in the manufacturer's prescribing packet at: Zejula.com/application/files/8115/3151/0966

I noticed that they mention fatigue and nausea as some of the more predominant side effects; whereas it may come down to determining whether the benefits of this medication outweigh such adversity.

Does your doctor have any recommendations for an alternative to Zejula?

Was this helpful? 1
2
JEL Says:

Re: David (# 1) Expand Referenced Message

Is there an alternative to Zejula. I see my oncologist Friday. She told me to stop it until then.

Was this helpful? 0
3
David Says:

Re: JEL (# 2) Expand Referenced Message

According to NIH.gov, "Niraparib is an oral poly(ADP ribose) polymerase (PARP) inhibitor that is approved by the FDA as well as the European Medicines Agency (EMA) for the maintenance treatment of women with recurrent ovarian cancer who are in complete or partial response to platinum-based chemotherapy."

Source: ncbi.nlm.nih.gov/pubmed/29397193

When they say "maintenance treatment" it doesn't go into any detail about what's being maintained other than what I assume to be prolonging the effects of chemotherapy(?). However, when it comes to alternative options for ovarian cancer, studies by NIH.gov raise awareness of the following options:

Mifepristone inhibits ovarian cancer cell growth in vitro and in vivo.
[1] https:/­/­www.ncbi.nlm.nih.gov/­pubmed/­17545545

Anticancer effects of Rosmarinic acid in OVCAR-3 ovarian cancer cells are mediated via induction of apoptosis, suppression of cell migration and modulation of lncRNA MALAT-1 expression.
[2] https:/­/­www.ncbi.nlm.nih.gov/­pubmed/­30003749

Anticancer mechanisms of cannabinoids:
[3] https:/­/­www.ncbi.nlm.nih.gov/­pmc/­articles/­PMC4791144

There are a complex variety of other substances with anticancer properties depicted in related studies and .gov or .edu articles that I could help dig up on the internet if need be. In the meantime, I hope that this information may be of some benefit.

Was this helpful? 0

More Discussions:

Not feeling well with brintellix

I have been using brintellix for 6mths and have been feeling great. After returning from a 2 mth holiday, I all of a sud...

1 REPLY
adco alzam (NOT FEELING WELL!)

Hello there, I have been taking 0,25mg of alzam each day for the past 2 years. I have now weened myself of them.(I have ...

2 REPLIES
since taken new med not feeling well

i started taken 50 mg levothyroxine for almost a month and for the past couple weeks i have been feeling poorly bad musc...

1 REPLY
3 weeks on Indapamide, not feeling good

My doctor switched me from Amlodipine to Indapamide 3 weeks ago because of a rash I developed which she believed was cau...

2 REPLIES
Feeling unwell

Hi, I am 28 and had eclampsia. I was put on hy-per-tone 250mg three times a day for 6 weeks and now I am on Prytor 45mg....

wellbutrin feeling mental clarity and planning abilities

Hi Gang, I have ADD, a PhD and depression that seems to be rooted in the ADD... Like I have great ideas but 1. I disagre...

2 REPLIES
wellbutrin start up feelings

IK so I started wellbutrin 300mg two days ago, I already feel calm, the doctor said it would help me lose weight, I have...

2 REPLIES
Ihave Been Taking Sera 50mg For Last 2 Years Can I Stop Itas Am Feeling Well

I was prescibed Serta-50mg.by the doctor for depression.I have been taking it for last three years.Since I am feeling ne...

2 REPLIES
Not feeling any pain relief

I'm on a 6 day 4mg pack of methylprednisolone. It was given to me for sciatic and nerve relief. I just finished day ...

5 REPLIES
Not feeling like eating anything

I have been using Phen375 pills since last week and have started observing a bit of loss in my body weight but I am also...